|Need for ritonovir-booster for Reyataz with Truvada in treatment-naive person?
Feb 27, 2006
I'm concerned about my MD's starting me on a combination of once-daily Truvada and Reyataz 400 mg without a ritonovir booster, given the reported 21% reduction in Cmax, 25% reduction in AUC, and 40% reduction in Cmin of the atazanavir in the presence of the tenofovir component of Truvada, let alone the higher concentrations of the tenofovir itself in the presence of atazanavir. He says that I don't need the booster because I'm treatment-naive. Do you support this, given the higher 400 mg dose of Reyataz? I'm especially concerned about drug resistance to the PIs, because I already have the K103N mutation, precluding use of NNRTIs. I've noted a clinical study comparing boosted atazanavir vs. boosted fos-amprenavir with the Truvada combination in treatment-naive patients. Though it's only one set of values in time, my last CD4 count was roughly 280 and VL roughly 5000-6000. I have the meds in hand but hesitate to start them for this reason. Thanks for your help!
| Response from Dr. Young
Thanks for your post.
I'm in complete agreement with you. First off, I do agree with starting on medications with your CD4 count below 300.
If you were my patient (or someone coming for a second opinion), I would not recommend Truvada with unboosted atazanavir (Reyataz) for all the reasons that you've cited. Moreover, it's not recommended unboosted by the manufacturer either (in this combination).
The stakes are all the more serioius, given your transmitted NNRTI resistance and the inherited lack of treatment options-- this means that getting this round of treatment right is really important, because the last thing that you want is to knock out another class of drugs.
So, talk to your doctor about these topics (again, I suppose)-- I'd recommend either adding ritonavir (Norvir) to the 'taz and Truvada or change Truvada to Epzicome (abacavir/3TC) to avoid the negative drug-drug interaction.
Best health, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Achy Balls After Licking Penis Worried I Have HIV
- Blisters After Getting Scratched Worried I Have HIV
- Coated Tongue After Oral Sex Worried I Have HIV
- Herpes After Licking Genital Worried I Have HIV
- Rash After Blowjob Worried I Have HIV
- White Discharge After Insertive Anal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.